Thunderstorm Wind, Vermilion
- When
- August 8, 3:10 PM CST
- Where
- Vermilion County, 8 mi N of Kaplan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.117, -92.283
A 25 ft camper was blown onto a car.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A 25 ft camper was blown onto a car.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 8, 1:34 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 234 PM CDT TUE AUG 8 2006 .DISCUSSION... AT MID TO UPPER LEVELS...HIGH PRESSURE WILL PREVAIL TONIGHT. ON WEDNESDAY AN INVERTED TROUGH WILL MOVE WEST ACROSS THE EASTERN GULF OF MEXICO. INSTABILITY ASSOCIATED AHEAD OF THIS TROUGH WILL MEAN CHANCES OF RAIN WILL BE ELEVATED OVER NORMAL SUMMERTIME LEVELS OVER THE EASTERN PARTS OF THE FORECAST AREA. THE INVERTED TROUGH IS EXPECTED TO MOVE WEST ACROSS THE CENTRAL INTO THE WESTERN GULF OF MEXICO THURSDAY. THE TROUGH SHOULD BE FAR ENOUGH SOUTH THAT BEST CHANCES OF RAIN THURSDAY WILL BE OVER MAINLY SOUTHERN PARTS OF THE FORECAST AREA. CHANCES OF RAIN WILL DIMINISH FRIDAY AS HIGH PRESSURE REDEVELOPS IN THE AREA IN WAKE OF THE UPPER TROUGH WHICH SHOULD MOVE INTO THE FAR WEST GULF. AT THE SURFACE...HIGH PRESSURE WILL CONTINUE TO PREVAIL AHEAD OF A SURFACE FRONTAL TROUGH THAT IS EXPECTED TO MOVE SOUTH INTO THE AREA FROM COASTAL GEORGIA TO CENTRAL ARKANSAS SATURDAY MORNING. LOW LEVEL FLOW WILL CONTINUE TO HAVE A SOUTHERLY COMPONENT BRINGING ENOUGH MOISTURE OFF THE GULF TO PRODUCE SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE REGION WEDNESDAY AND OVER AT LEAST SOUTHERN PARTS THURSDAY. ON FRIDAY AS THE RIDGE AXIS MOVES SOUTH AHEAD OF THE APPROACHING FRONT LOW LEVEL FLOW WILL BE WESTERLY OVER MUCH OF THE DAY NORTH OF THE SURFACE RIDGE AXIS LIMITING MOISTURE INFLUX FROM THE GULF AND RESULTING IN SMALLER CHANCES OF RAIN FOR MUCH OF THE REGION. DURING THE EXTENDED FORECAST PERIOD SATURDAY THROUGH TUESDAY YOU CAN EXPECT SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS PRODUCED BY DAYTIME HEATING AND A SEA BREEZE FRONT. && .AVIATION... MAINLY VFR AWAY FROM THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME LIGHT FOG POSSIBLE LATE TONIGHT / EARLY WEDNESDAY. MAINLY SCATTERED CLOUDS TONIGHT AND EARLY WEDNESDAY. && .MARINE... SURFACE HIGH PRESSURE OVER THE COASTAL WATERS WILL MAINTAIN LIGHT WINDS AND LOW SEAS THROUGH AT LEAST THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS...AFDLCH KLCH 75 93 76 94 / 20 40 20 30 KBPT 75 94 75 93 / 20 30 10 30 KAEX 74 95 75 97 / 20 40 20 20 KLFT 75 93 76 95 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CDT TUE AUG 8 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-090915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 409 AM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Lake Charles radar (KLCH), 90 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525350.